# SDR 2013FA0000510

- Difficulty date: September 10, 2013
- Submitted: September 11, 2013
- Operation: General aviation
- Aircraft: N733LK
- Make and model: Cessna 172N
- Aircraft serial: 17268373
- Engine: Lyc O320H2AD
- Engine time: 2,800 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: LW16812
- Part serial: NA
- Condition: Spalled
- Location: Engine
- Part time: 554 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INSPECTED FILTER DURING ROUTINE OIL CHANGE, FOUND EXCESSIVE FERROUS METAL.  DISCUSSION WITH O/H FACILITY CAUSED US TO REMOVE LIFTERS FOR INSPECTION.  FOUND 7 OF 8 LIFTERS WITH DAMAGE.  SUBSEQUENT DISASSEMBLY OF THE ENGINE REVEALED THE CAMSHAFT WAS ALSO DAMAGED.  THIS IS THE SAME KIND OF DAMAGE THAT CAUSED THE MAJOR AD FLAP AGAINST THIS SERIES OF ENGINES IN THE LATE 70'S.  THIS AIRCRAFT IS FLYING 250-300 HRS/YR, OIL IS CHANGED EVERY 30-33 HOURS, USING OIL WHICH IS FORMULATED WITH THE ADDITIVE THAT IS REQUIRED BY PREVIOUS AD'S.  A SAMPLE OF THE OIL HAS BEEN SENT FOR EVALUATION.  AN INFORMAL DISCUSSION W/MFG SEEMED TO INDICATE THAT THEY HAD HAD A HARDNESS PROBLEM WITH THIS P/N LIFTER. THIS P/N IS NOW SUPERSEDED.  SEEMS TO ME THAT AT MINIMUM, A SB MANDATING IMMEDIATE REPLACEMENT OF THIS P/N OR A SPECIFIC LOT NUMBER OF THIS P/N OR EVEN AN AD. WE FOUND THIS PROBLEM DURING ROUTINE MAINTENANCE.
